DR ELLIE CANNON: Can my wife cool her burning feet?

Mail Online | 1/18/2020 | Dr Ellie Cannon For The Mail On Sunday
srqlolosrqlolo (Posted by) Level 3
Click For Photo: https://i.dailymail.co.uk/1s/2020/01/18/18/23567106-0-image-a-45_1579373259945.jpg

My wife suffers from burning feet which keeps her awake at night. We’ve read that a type of cream called capsaicin can offer relief. Is this right?

Burning feet is a recognised syndrome, sometimes called Grierson-Gopalan syndrome, where sufferers experience burning and heaviness in the legs at night time.

Feeling - Numbness

Sometimes, there’s a feeling of numbness and aching too.

It tends to affect the soles of the feet, but can spread to the top of the feet and even to the ankles and lower legs.

Grierson-Gopalan - People - Age - Capsaicin - Compound

Grierson-Gopalan usually affects people over the age of 50. Capsaicin is a compound found in chilli peppers – it gives them their heat.

It’s also found in medical creams used to treat nerve pain. The intense heat from the capsaicin supposedly quietens the nerves, making them less likely to trigger pain.

But be cautious with using it.

The cream has been known to make the feeling of burning even worse. Start by using it in very small amounts, in the lowest concentration.

Feet - Legs - Bed - Water - Tablet

Raise the feet and legs in bed, and try soaking them in cool water shortly before sleeping. Taking an anti-inflammatory tablet, such as ibuprofen or aspirin, could help too.

I have a terrible itching down below, which can often burn and sting. I’ve been referred to a dermatologist but can a pharmacist help in the meantime?

Kind - Itching

This kind of itching can be highly embarrassing, but it’s surprisingly common.

The most common explanation would be a skin problem called contact dermatitis, where the skin on the **** reacts to products like cream, lubricant or washing powders.

Pharmacist - Ointment

A pharmacist can give you a steroid ointment for this.

They could also offer a calming emollient, used instead of soap or shower gel, to protect the skin while washing.

Cause - Infection - Cream - Pharmacist

Another possible cause could be a yeast infection, which is easily treated with a special cream from the pharmacist.

Yeast infections can cause some...
(Excerpt) Read more at: Mail Online
Wake Up To Breaking News!
Tagged:
Sign In or Register to comment.

Welcome to Long Room!

Where The World Finds Its News!